A CLT for a band matrix model

Greg W. Anderson, Ofer Zeitouni

Research output: Contribution to journalArticlepeer-review

101 Scopus citations

Abstract

A law of large numbers and a central limit theorem are derived for linear statistics of random symmetric matrices whose on-or-above diagonal entries are independent, but neither necessarily identically distributed, nor necessarily all of the same variance. The derivation is based on systematic combinatorial enumeration, study of generating functions, and concentration inequalities of the Poincaré type. Special cases treated, with an explicit evaluation of limiting variances, are generalized Wigner and Wishart matrices.

Original languageEnglish (US)
Pages (from-to)283-338
Number of pages56
JournalProbability Theory and Related Fields
Volume134
Issue number2
DOIs
StatePublished - Feb 1 2006

Fingerprint Dive into the research topics of 'A CLT for a band matrix model'. Together they form a unique fingerprint.

Cite this